Flood, Hockley
- When
- July 10, 4:30 PM CST to 11:30 PM CST
- Where
- Hockley County, 2.13 mi ESE of Smyer to 1.32 mi N of Ropesville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 33.564, -102.138
Multiple rounds of thunderstorms moved northeast late this afternoon and evening over much of the South Plains. An area from southeast Hockley County to the city of Lubbock saw these storms repeatedly take aim through the evening resulting in widespread flooding of streets, roads and playa lakes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Multiple rounds of thunderstorms moved northeast late this afternoon and evening over much of the South Plains. An area from southeast Hockley County to the city of Lubbock saw these storms repeatedly take aim through the evening resulting in widespread flooding of streets, roads and playa lakes. Although most rainfall amounts in the flooded area were only one to two inches, rounds of heavy rains earlier in the week made for waterlogged soils. Rainfall of nearly 4.5 inches in southeast Hockley County caused portions of Farm-to-Market Road 1585 to be covered in two feet of water with currents of mud making travel nearly impossible.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 10, 2:14 PM CST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 314 PM CDT FRI JUL 10 2015 .SHORT TERM... A COUPLE OF DISTURBANCES NOTED VIA WATER VAPOR IMAGERY SHOULD HELP TO SPARK ON OR TWO ROUNDS OF CONVECTION THIS AFTERNOON TOWARD MIDNIGHT. 2000 J/KG MLCAPES ACROSS THE WESTERN COUNTIES ALONG WITH SOME JET ENERGY SHOULD BE ENOUGH FOR SCATTERED SHOWERS/STORMS...WITH A MARGINAL RISK OF SEVERE. COVERAGE AND INTENSITY SHOULD BE DAMPENED SOMEWHAT THIS EVENING...AS UPPER RIDGE IS BEGINNING TO BUILD FROM THE EAST. THIS RIDGE SHOULD TAKE CONTROL SATURDAY WITH ONLY SLIGHT CHANCE POPS ACROSS THE WEST AND NORTHWEST ZONES. COULD SEE SOME LINGERING SHOWERS PAST MIDNIGHT THROUGH NOON SATURDAY...BUT BUILDING HEIGHTS AND A SUBSEQUENT WESTWARD SHIFT IN MONSOONAL MOISTURE PLUME WILL SHUT DOWN ALL BUT ISOLATED ACTIVITY. COULD SEE A FEW LOW STRATOCU AGAIN SATURDAY MORNING BUT EXPECT COVERAGE/DURATION TO BE LESS SIGNIFICANT. MILD TONIGHT WITH LOWS NEAR PERSISTENCE. DEFINITE WARMUP TOMORROW BUT KNOCKED DOWN HIGHS A COUPLE OF DEGREES FROM GUIDANCE WITH EVAPORATIVE LATENT HEAT PROCESSES AT WORK. .LONG TERM... SOME SHOWERS AND THUNDERSTORMS MAY BE LINGERING IN OUR NORTHWESTERN ZONES LATE TOMORROW NIGHT INTO EARLY SUNDAY AS A SURFACE BOUNDARY REMAINS UNDER THE WESTERN EDGE OF THE SUBTROPICAL RIDGE. THE RIDGE IS EXPECTED TO RETROGRADE BY SUNDAY WHICH WILL PUT THE KIBOSH ON RAIN CHANCES UNTIL MID WEEK. BY MID WEEK THE FORECAST BECOMES A BIT UNCERTAIN AS GLOBAL MODELS DO NOT WANT TO AGREE ON THE PLACEMENT OF A WEAK SURFACE FRONT IN ADDITION TO WHETHER THE RIDGE WILL BE FLATTENED OR NOT. THE GFS HAS BEEN FAIRLY CONSISTENT...PAST SEVERAL RUNS...IN FLATTENING THE RIDGE BY LATE TUESDAY AS A TROF ALONG THE WEST COAST PUSHES EASTWARD. THIS WOULD ALLOW ENOUGH WEAKNESS IN THE RIDGE TO ALLOW CONVECTION TO FIRE NEAR AND AROUND A WEAK SURFACE FRONT DRAPED ACROSS THE REGION. THE ECMWF...HOWEVER...DOES NOT GIVE IN TO PEER PRESSURE AND KEEPS THE RIDGE FAIRLY STOUT AND THE FRONT NORTH OF THE AREA HELPING TO CONTINUE A DRY PATTERN. FOR NOW SLIGHT POPS HAVE BEEN ADDED IN ACROSS OUR NORTHWESTERN ZONES AS...EVEN WITH THE ECMWF SOLUTION...THIS AREA WOULD HAVE THE BEST CHANCES OF SEEING PRECIP BEING CLOSEST TO THE SURFACE FRONT IN WHICH THE ECMWF HAS JUST TO OUR NORTH. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 85 65 91 / 40 20 10 0 TULIA 65 86 66 93 / 40 10 10 0 PLAINVIEW 66 85 67 91 / 30 10 0 0 LEVELLAND 66 87 67 93 / 40 10 0 0 LUBBOCK 67 88 69 94 / 30 10 0 0 DENVER CITY 65 89 65 94 / 40 20 0 0 BROWNFIELD 66 89 67 94 / 30 10 0 0 CHILDRESS 70 91 71 97 / 20 10 0 0 SPUR 69 89 69 94 / 10 10 0 0 ASPERMONT 71 92 71 96 / 0 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 04/51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 557 AM CDT FRI JUL 10 2015 TXZ021>044-111100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 557 AM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME STRONG OR BRIEFLY SEVERE. THE STRONGEST STORMS COULD PRODUCE 60 MPH WIND GUSTS...QUARTER SIZE HAIL AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577624, 577623.